Arkansas, 2007Lightning Strike in Arkansas, October 1, 2007
October 1, 2007 · NWS LZK · 1 event in 1 county or zone
On the 1st, a cold front moved through the state bringing heavy rain and a few thunderstorms to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 1st, a cold front moved through the state bringing heavy rain and a few thunderstorms to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 30, 11:45 PM CST, 51 minutes earlier.
Area forecast discussion, Sep 30, 11:45 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 AM CDT MON OCT 1 2007
.AVIATION...
SHOWERS AND THUNDERSTORMS ALONG A PRE-FRONTAL SURFACE BOUNDARY
WILL CONTINUE ACROSS NORTHERN ARKANSAS FOR A FEW MORE HOURS BEFORE
DECREASING IN COVERAGE AND INTENSITY. ISOLATED SHOWERS OVER THE
WEST MAY PERSIST LONG ENOUGH TO AFFECT THE HOT SPRINGS TERMINAL AS
WELL. REMAINDER OF THE AREA WILL SEE SCATTERED TO BROKEN STRATOCU...
WITH POSSIBLE PATCHY FOG. FRONTAL BOUNDARY ANALYZED FROM NEAR HARRISON
TO FORT SMITH AT 05Z. FRONT WILL MOVE SOUTHWARD INTO ARKANSAS BEFORE
BEING PUSHED BACK TO THE NORTH LATE TODAY. THOUGH SLIGHT RAIN CHANCES
WILL BE NOTED AT THE REMAINING TERMINALS DURING THE DAY...THEY/RE
TOO SMALL TO MENTION IN THE TAFS AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 648 PM CDT SUN SEP 30 2007/
AVIATION...
LINE OF THUNDERSTORMS MAY CLIP KHRO AND KBPK LATER THIS EVENING AND
BRING A PERIOD OF MVFR CEILINGS AND VISIBILITIES. OTHERWISE
SCATTERED TO BROKEN AROUND 4000 TO 5000 FT SHOULD PREDOMINATE WITH
OVERCAST AT 3000 TO 4000 FT LATE TONIGHT. SKIES SHOULD CLEAR DURING
THE MORNING. ELSEWHERE...SCATTERED CU THIS EVENING WILL DISSIPATE
BUT COULD BE REPLACED BY MID CLOUD CEILINGS BY 04Z. LOWER CEILINGS
DOWN TO 4000 FT POSSIBLE TOWARD SUNRISE. THE LINE OF THUNDERSTORMS
IN THE PLAINS OR THEIR REMNANTS COULD REACH AS FAR AS KHOT AND KLIT
BUT AT THIS TIME THE CHANCE IS NOT ENOUGH TO PUT IN THE TAF.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Sep 30, 4:00 AM CST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN SEP 30 2007
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN SEP 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL PUSH INTO NORTHERN ARKANSAS FROM THE PLAINS LATE
TONIGHT AND MONDAY. BREEZY SOUTHERLY WINDS WILL BRING INCREASING
MOISTURE AHEAD OF THE FRONT...WITH ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS IN THE NORTHERN HALF OF THE STATE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE FRONT WILL MOVE BACK TO THE NORTH AND WILL WASH OUT AS HIGH
PRESSURE BUILDS OVER ARKANSAS BY TUESDAY.
YET ANOTHER COLD FRONT WILL ARRIVE LATE TUESDAY INTO
WEDNESDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS IN NORTHERN
ARKANSAS. HIGH PRESSURE WILL NOT ALLOW THE FRONT TO PENETRATE MUCH
INTO THE STATE.
DRY AND WARM WEATHER IS IN THE FORECAST THURSDAY AND FRIDAY.
TROPICAL MOISTURE WILL INCREASE FROM THE GULF COAST REGION ON
SATURDAY...WITH SLIGHT CHANCES OF PRECIPITATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
46
Lightning, Johnson
- When
- October 1, 12:36 AM CST
- Where
- Johnson County, 3 mi NNE of Clarksville
- Property damage
- $125,000
- Reported by
- Law Enforcement
- Coordinates
- 35.510, -93.450
A fire occurred at the U.S. Forest Service Pleasant Hill District office of the Ozark National Forest. Lightning struck a radio tower and apparently traveled down the tower to a Forest Service office building. The building and equipment inside were destroyed. Siding was melted on an adjacent building.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current and High Surf in Florida, October 1 to 2, 20071 death · $7.0 million · 2 events
- Drought in Tennessee, October 1 to 31, 2007$5.0 million · 39 events
- Drought in North Carolina, October 1 to 31, 2007$4.4 million · 9 events
- Flash Flood in Minnesota, October 1, 2007$3.0 million · 1 event
- Drought in Virginia, October 1 to 31, 2007$785,000 · 23 events
- Drought in Georgia, October 1 to 31, 200797 events
- Drought in Alabama, October 1 to 31, 200739 events
- Damaging Wind and High Surf in Florida, October 1 to 2, 2007$50,000 · 59 kt wind · 2 events
- Drought in North Carolina, October 1 to 31, 200734 events
- Drought in Mississippi, October 1 to 31, 200722 events
- Drought in Tennessee, October 1 to 31, 200720 events
- Lightning Strike and Heavy Rain in Florida, October 1, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54124.